Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 244, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 10, 2019, 3:24 PM MDT for Cherry County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2019, 3:24 PM MDT (21:24 UTC)
- Expired
- Sep 10, 2019, 4:30 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 1:53 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WUUS53 KLBF 102124
SVRLBF
NEC031-102230-
/O.NEW.KLBF.SV.W.0244.190910T2124Z-190910T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
324 PM MDT Tue Sep 10 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
* Until 430 PM MDT.
* At 324 PM MDT, a severe thunderstorm was located 21 miles southeast
of Gordon, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Merriman, Highway 61 Crossing The Niobrara River, Intersection of
Highway 61 and Shadbolt Road, Indian Hill, Highway 61 crossing the
Snake River and Morgan Lake.
This includes the following highways...
Highway 20 between mile markers 134 and 136.
Highway 61 between mile markers 196 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4244 10191 4259 10207 4295 10172 4262 10136
TIME...MOT...LOC 2124Z 228DEG 21KT 4258 10192
HAIL...1.50IN
WIND...60MPH
$$
Buttler3 follow-up statements
467
WWUS53 KLBF 102146
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
346 PM MDT Tue Sep 10 2019
NEC031-102230-
/O.CON.KLBF.SV.W.0244.000000T0000Z-190910T2230Z/
Cherry NE-
346 PM MDT Tue Sep 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...
At 345 PM MDT, a severe thunderstorm was located 17 miles southeast
of Gordon, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Merriman, Highway 61 Crossing The Niobrara River, Intersection of
Highway 61 and Shadbolt Road, Indian Hill, Highway 61 crossing the
Snake River and Morgan Lake.
This includes the following highways...
Highway 20 between mile markers 134 and 136.
Highway 61 between mile markers 196 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4244 10191 4259 10207 4295 10172 4262 10136
TIME...MOT...LOC 2145Z 213DEG 20KT 4267 10191
HAIL...1.50IN
WIND...<50MPH
$$
Buttler908
WWUS53 KLBF 102155
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
355 PM MDT Tue Sep 10 2019
NEC031-102230-
/O.CON.KLBF.SV.W.0244.000000T0000Z-190910T2230Z/
Cherry NE-
355 PM MDT Tue Sep 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...
At 355 PM MDT, a severe thunderstorm was located 19 miles south of
Merriman, or 21 miles southeast of Gordon, moving northeast at 25
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Merriman, Highway 61 Crossing The Niobrara River, Intersection of
Highway 61 and Shadbolt Road, Indian Hill, Highway 61 crossing the
Snake River and Morgan Lake.
This includes the following highways...
Highway 20 between mile markers 134 and 136.
Highway 61 between mile markers 196 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4244 10191 4259 10207 4295 10172 4262 10136
TIME...MOT...LOC 2155Z 226DEG 22KT 4265 10184
HAIL...1.50IN
WIND...<50MPH
$$
Buttler581
WWUS53 KLBF 102228
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
428 PM MDT Tue Sep 10 2019
NEC031-102238-
/O.EXP.KLBF.SV.W.0244.000000T0000Z-190910T2230Z/
Cherry NE-
428 PM MDT Tue Sep 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of and north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4244 10191 4259 10207 4295 10172 4262 10136
TIME...MOT...LOC 2228Z 228DEG 21KT 4277 10165
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:42 PM MDT, 42 minutes earlier.
Area forecast discussion, Sep 10, 2:42 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 342 PM CDT Tue Sep 10 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 329 PM CDT Tue Sep 10 2019 The main concern this forecast period is the thunderstorm development this afternoon and evening. This is a bit of a challenge as the stratus cloud deck from this morning stuck around a little longer than anticipated, and has still stuck around southern portions of north central Nebraska. Areas stuck under the clouds have not warmed up as much as forecast, which may hinder development of thunderstorms in this area. Another thing to consider is early convection across the northwest Sandhills this morning, the original thought was the convection would move out of the area by mid morning, this has not been the case and convection has remained over the northwest Sandhills longer than expected which could have an effect on thunderstorms this afternoon. A warm front is draped across the Sandhills from west to east which will become the focus for most of the thunderstorm development this afternoon and evening. A very moist airmass is in place with dewpoints in the 60s across much of the area, along with a southeast surface wind, CAPE values around 3000 j/kg or greater along with deep layer shear with 0 to 3km of 250 or more across the northern Sandhills. This area is the most favorable area to see severe thunderstorms including the possibility of a tornado. Along with the severe potential there is the possibility of heavy rainfall with these thunderstorms with pwat values over an inch. The greatest potential for excessive rainfall will be across the northern Sandhills, mainly north of highway 2. Another round of thunderstorms is possible Wednesday afternoon and evening. There is a potential for severe thunderstorms once again as an upper level TROF moves across the area Wednesday afternoon. The best area for severe weather will be across the Sandhills, where the instability will be the greatest. .LONG TERM...(Thursday through Tuesday) Issued at 329 PM CDT Tue Sep 10 2019 Cooler temperatures Thursday and Friday with highs in the upper 60s to 70s. Temperatures will warm back up into the 80s this weekend through early next week. Temperatures will be around 5 to 10 degrees above normal. Rain chances will be minimal from Thursday through Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1220 PM CDT Tue Sep 10 2019 For the KLBF terminal: Over the next 24 hours, expect mainly high clouds with scattered ceilings around 25000 FT AGL. There is a minor threat for isolated thunderstorms early this evening across SW Nebraska. Will handle this with a VCTS group since coverage is isolated at best. In addition, low level wind shear will be a threat overnight with southerly winds of 40 to 45 KTS 2000 FT AGL. For the KVTN terminal: Thunderstorms will be possible in the vicinity of the terminal beginning at 22z this afternoon with the greatest threat from 00z to 04z this evening. Visbys as low as 3sm, wind gusts to 45 KTS and hail will be possible with these storms. After 07z, the threat for thunderstorms will end at the KVTN terminal with ceilings falling to IFR after 12z Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Buttler
Hazardous weather outlook, Sep 10, 12:34 PM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 134 PM CDT Tue Sep 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-111845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 134 PM CDT Tue Sep 10 2019 /1234 PM MDT Tue Sep 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms will overspread the Sandhills this evening and tonight as a warm front drifts north. Some storms will likely be severe, with the greatest potential along and north of Highway 2. South of Highway 2, the threat for severe storms will decrease heading south toward Interstate 80. The primary threats are large hail and damaging winds along with heavy rain. A tornado is possible as well, mainly along the warm front. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another round of thunderstorms will move through western and north central Nebraska Wednesday evening and night. Some storms may be severe, with the main threats being large hail, damaging winds, and torrential rainfall. At this time, the main severe threat is across the entire outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and evening, mainly for areas along and north of Highway 2. Reports of tornadoes, funnel clouds, large hail, severe winds, and flooding are appreciated. Spotter activation is possible Wednesday for areas generally east of the Nebraska Panhandle. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Sep 10, 12:59 PM MDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service North Platte NE 1259 PM MDT Tue Sep 10 2019 NEZ004-094-101945- Sheridan NE-Western Cherry NE- 1259 PM MDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN SHERIDAN COUNTIES UNTIL 145 PM MDT... At 1259 PM MDT, Doppler radar was tracking a strong thunderstorm over Rushville, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Clinton, Hoover Lake, Lone Butte, Irwin, Highway 27 crossing the Niobrara River, Mount Maria, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area, Bayonne and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 84 and 122, and between mile markers 124 and 134. Highway 250 between mile markers 40 and 48. Highway 61 between mile markers 228 and 231. LAT...LON 4299 10163 4252 10237 4272 10264 4300 10246 TIME...MOT...LOC 1859Z 220DEG 35KT 4271 10245 Buttler
Local storm report, Sep 10, 1:49 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 6 N GORDON 42.89N 102.20W
09/10/2019 M1.00 INCH SHERIDAN NE CO-OP OBSERVER
MOST OF THE HAIL WAS DIME TO NICKEL SIZE, THOUGH THE
OBSERVER REPORTED A FEW STONES TO THE SIZE OF QUARTERS.
&&
SJACOBSLocal storm report, Sep 10, 2:35 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 N MERRIMAN 42.99N 101.70W
09/10/2019 E1.00 INCH CHERRY NE PUBLIC
&&
CBUTTLERLocal storm report, Sep 10, 3:12 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 6 N GORDON 42.89N 102.20W
09/10/2019 M0.96 INCH SHERIDAN NE CO-OP OBSERVER
STORM TOTAL OF 0.96 INCHES.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:19 AM MDT | Dense Fog Advisory | LBF | Custer, Frontier, Garfield, Lincoln, Logan, Loup and 1 more | 5 hr |
| Sep 10, 12:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Sep 10, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Sep 10, 2:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Sep 10, 3:53 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 10, 4:11 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Sep 10, 4:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Sep 10, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Sep 10, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 62 min |
| Sep 10, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 26 min |
| Sep 10, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Sep 10, 5:38 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 10, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 64 min |
| Sep 10, 5:58 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.